| Model Number |
200SH22 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Endocarditis (1834); Pulmonary Insufficiency (2022); No Information (3190)
| Date of Event |
03/26/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that 6 years and 3 months post implant of this 22mm pulmonary valved conduit, implanted in an 11 year old pediatric patient, the conduit was explanted and replaced with 27mm bioprosthetic valve when the child was (b)(6) years old.The reason for the explant was not reported.No additional adverse patient effects were reported.
Additional Manufacturer Narrative
Conclusion: the device history record (dhr) of this valve was reviewed and no anomalies were noted that would have impacted this event.A review of the sterility lot record confirms that the biological indicators (bi) tested negative for both tissue and solution.The reported organisms can be rendered non-viable to the sterilization process during manufacturing.Therefore, it was unlikely that the infection/endocarditis originally came from the device and/or manufacturing valve process.The information received also indicates that the endocarditis occurred over 6 years after implant.Endocarditis events that occur more than 12 months after the procedure are called late prosthetic-valve endocarditis and are largely community-acquired versus a result of the manufacturing process of the valve.Based on the above investigation, the endocarditis is unlikely to be caused by the conduit and/or manufacturing process.With the available information, the cause of the endocarditis cannot be determined.The reported regurgitation could potentially cause by the endocarditis.However, without the return of the device, the root cause cannot be determined.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic received additional information that the reason for replacement was mild insufficiency as a result of endocarditis (staphy lococcus epidermidis).No additional adverse patient effects were reported.Patient weight added.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.